I had 3 cycles of EC first and didn’t find this too bad. I’m now on my 2nd of 3 Docetaxel and have found this much harder. I’ve had joint/bone pain and found fatigue a big problem. So for me the docetaxel has been harder. Fingers crossed you find the EC easier. It did make me nauseous but the anti sickness meds dealt with the worse of this x
I had EC followed by Taxol like Kathyx.
Personally I had a rough time with nausea and cramps from the EC for the first 12 hours. Nausea eased over the next 3 days with the help of anti nausea drugs. There were less aches and pains than taxol. The dose of steroids is lower on EC.
My oncologist said most people find docetaxel harder. That was echoed by other women I have met over the months. I really found the Taxol steroid dosage played hell with my ability to sleep. They disrupted my sleep cycle for days after so much it was hard to get the rest I craved.
All that is clear to me is that everyone reacts differently. Be kind to yourself and let all your team know what you are finding hard. Some of my best help came from the pharmacist.
I had EC followed by Taxol and it was far more like I expected chemo to be, ie feeling nauseous and under the weather plus losing your hair. I found Emend to be excellent against the nausea for the day or two you take them but managed with Sea Bands, ginger and OTC anti nausea meds (occasional use only) as the other prescription meds clashed with the anti depressant I take. I found the 3 week gap between infusions worked well with only the first week feeling unwell, the second not too bad and the third perfectly normal and the side effects lessened for me with each cycle, rather than being cumulative in the way that Taxol was.
I had all docetaxol ( I had Docetaxol and Carboplatin alongside Herceptin). The good thing about it is that it does not make you feel sick - they give out pills in case but I have never met anyone that took them. The worst part is that after about 4 or 5 days you feel as if you have been run over by a bus! It does not feel painful but you just feel exhausted and no amount of rest makes you feel better until it wears off.
You get very high doses of steroids and it is when they wear off that the fatigue sets in, because I was having all docetaxol they tapered my steroids ( you get 8 a day, the day before, the day off and 3 days after) so with the 24 for 3 days after they told me to take fewer pills for more days. So I took 6 a day for 3 days (18 pills) then 4 pills on day 4 then the last 2 on day 5.
You might get water retention too. All in all the worst is being tired but I was lucky in that I could stay in bed and had no children to get off to school etc. After about day 10 you start to get back to normal.
Hi all, iv just finished 4/4 docetaxol and found the mental side of it hard to bear, iv had chest pains, shortness of breath and my legs feel like iv run the London marathon can anyone tell me wethe EC is easier going than Docetaxol?